Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2013, 4:44 PM EDT for Lehigh County, Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 4:44 PM EDT (20:44 UTC)
- Expired
- Sep 2, 2013, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Lehigh County, PA
The radar
The Philadelphia radar (KDIX), 117 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:05 PM EDT | HAIL 0.5 | Upper Macungie Twp, PA | HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP. |
| Sep 2, 5:12 PM EDT | HAIL 0.25 | 1 S Allentown, PA | PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
226
WWUS81 KPHI 022044
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT MON SEP 2 2013
PAZ061-022130-
LEHIGH PA-
444 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEHIGH COUNTY...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR COFFEETOWN...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ALLENTOWN AROUND 450 PM...EMMAUS AROUND 500
PM...ZIONSVILLE AROUND 510 PM AND COOPERSBURG AROUND 520 PM.
LAT...LON 4068 7559 4054 7534 4043 7547 4042 7548
4062 7568
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:47 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 2, 3:47 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT OVER THE EASTERN GREAT LAKES WILL MOVE SOUTHEAST AND THROUGH THE AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... T CERTAINLY HAS BEEN AN INTERESTING MORNING AND EARLY AFTERNOON ACRS THE REGION. IT SEEMED LIKE THE PHL METRO AREA WAS WHERE MOST OF THE DEVELOPMENT GOT STARTED AND THEN WITH AN ABUNDANCE OF BOUNDARIES AROUND, THERE WAS MORE DEVELOPMENT AND MORE. NOW, PRECIP IN THESE LOCATIONS SEEMS TO HAVE WOUND DOWN WHILE THERE IS AN INCREASE ACRS THE N, ASSOCD WITH ANOTHER S/WV. AS THIS S/WV MOVES ACRS THE AREA EXPECT ADDITIONAL DEVELOPMENT, BUT THE QUESTION REMAINS HOW MUCH AND WHERE. WILL THE AFOREMENTIONED ACTIVITY FROM EARLIER, AND THE LOSS OF DAYTIME HEATING PUT THE KIBOSH ON MORE ORGANIZED DEVELOPMENT FURTHER S? WILL CONTINUED CLOUD COVER IN THESE LOCATIONS ALSO PREVENT FURTHER STORMS? LATEST STLT IMAGERY SHOWED CLEARING NOT TOO FAR TO THE W. SO FOR NOW, WILL MAINTAIN SOME LIKELY POPS THRU LATE AFTN AND THEN GRADUALLY DECREASE TO CHC THU ERLY EVE AND THEN FURTHER DECREASE INTO THE NIGHT. A CDFNT WILL CROSS THE REGION SLOWLY FROM W TO E OVERNIGHT AND END THE PRECIP THREAT. HOWEVER, THE CONTINUED CLOUD COVER, RAIN AND SHORTER SEPTEMBER DAYS HAVE NECESSITATED A SIGNIFICANT DROP IN MAX TEMPS TODAY. MOST LOCATIONS HAVE STRUGGLED IN THE LOW-MID 70S, AND WE'RE CERTAINLY PAST PEAK HEATING AT THIS TIME OF YEAR. AS HAS BEEN THE CASE ALL DAY, ANY SHOWER OR STORM COULD BRING LOCALLY HEAVY RAIN. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S, HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF-NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE. THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE. TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT. DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES. THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND 850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES. THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT. THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH (BANKING ON THE CLOUDS) AND WE WENT BELOW IT. WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER TIMING OF THE CFP. THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE. SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY. THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE BEEN THE PAST COUPLE OF DAYS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. ALMOST ALL TAF SITES HAVE GONE VFR LATE THIS AFTN AFTER A VERY DIFFICULT MORNING AND ERLY AFTN! THE HVY PRECIP AND TSRA ACRS SERN PA AND SRN NJ THAT WAS IMPACTING A GOOD PORTION OF THE AREA HAS DISSIPATED OR BECOME MORE ISOLATED. THERE IS A CLUSTER OF STORMS TO THE NW AND MORE STORMS DEVELOPING BEHIND THAT THAT COULD IMPACT KABE OR KRDG. HOWEVER, POP UP STORMS ARE STILL PSBL ANYWHERE, AND LWR CIGS ARE PSBL AS WELL. A CDFNT WILL CROSS THE REGION LATE TONIGHT INTO ERLY TUE MRNG. WITH THE WET GROUND IN MANY LOCATIONS FROM TODAY'S RAIN, AND DEW POINT STILL HIGH OVERNIGHT, EXPECT TO SEE SOME LOW CLOUDS AND FOG AT THE NRMLY AFFECTED LOCATIONS OVERNIGHT. ITS PSBL THIS CUD BE MORE WIDESPREAD THAN CURRENTLY FCST AND WILL SEE WHAT LATER DATA SUGGESTS. TUESDAY WILL BE A MUCH BETTER DAY! AFTER THE MRNG, IT SHUD BE VFR ALL AROUND! A W TO NW WIND IS EXPECTED, WHICH WILL HELP DRY THINGS OUT WITH SPEEDS GENLY IN THE 10 TO 15 KT RANGE. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED. POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY MORNINGS IN RURAL AIRPORTS. && .MARINE... RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY 10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS. OUTLOOK... NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK. WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON WEDNESDAY AND SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC/GIGI NEAR TERM...NIERENBERG SHORT TERM...NIERENBERG LONG TERM...GIGI AVIATION...AMC/GIGI/NIERENBERG MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 3:24 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EDT MON SEP 2 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-031930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 324 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ACROSS THE AREA WILL LIKELY PRODUCE SOME VERY HEAVY DOWNPOURS. IF MULTIPLE STORMS CROSS THE SAME AREA THEN SIGNIFICANT FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-031930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 324 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HAZARDOUS WINDS AND SEAS AS WELL AS DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 3:10 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLASH FLOOD SPRINGFIELD 39.93N 75.32W
09/02/2013 DELAWARE PA EMERGENCY MNGR
BJS WHOLESALE PARKING LOT FLOODED..NUMEROUS ROADS
FLOODED IN SPRINGFIELD AND UPPER DARBY TWP..VEHICLE
ENDED UP IN CREEK.
&&
CORRECTED EVENT
EVENT NUMBER PHI1300406
BUNKERLocal storm report, Sep 2, 3:11 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD SOMERDALE 39.85N 75.02W
09/02/2013 CAMDEN NJ EMERGENCY MNGR
SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
FLOOD WATERS.
&&
CORRECTED EVENT
EVENT NUMBER PHI1300402
BUNKERSpecial weather statement, Sep 2, 3:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT MON SEP 2 2013
PAZ054-055-062-022015-
CARBON PA-MONROE PA-NORTHAMPTON PA-
314 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARBON...NORTHERN
NORTHAMPTON AND SOUTHERN MONROE COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRACHSVILLE...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR KRESGEVILLE AROUND 320 PM...MERWINSBURG
AROUND 330 PM...FIDDLETOWN AROUND 340 PM...ROSSLAND AROUND 350 PM...
SAYLORSBURG AROUND 410 PM AND WIND GAP AROUND 420 PM.
LAT...LON 4098 7514 4097 7513 4069 7521 4087 7564
4099 7557 4099 7513
FORECASTER: GORSESpecial weather statement, Sep 2, 4:02 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT MON SEP 2 2013
PAZ061-062-022045-
LEHIGH PA-NORTHAMPTON PA-
402 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT LEHIGH AND NORTHAMPTON
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LEHIGH AND
NORTHAMPTON COUNTIES AT 400 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 4088 7505 4085 7507 4085 7509 4082 7509
4079 7511 4077 7513 4078 7517 4075 7520
4073 7518 4069 7520 4068 7518 4063 7522
4042 7548 4070 7579 4078 7568
FORECASTER: GORSELocal storm report, Sep 2, 4:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
09/02/2013 PHILADELPHIA PA EMERGENCY MNGR
5 TREES DOWN
&&
CORRECTED REMARKS
EVENT NUMBER PHI1300399
BUNKER/GORSESpecial weather statement, Sep 2, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT MON SEP 2 2013
PAZ061-022130-
LEHIGH PA-
444 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEHIGH COUNTY...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR COFFEETOWN...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ALLENTOWN AROUND 450 PM...EMMAUS AROUND 500
PM...ZIONSVILLE AROUND 510 PM AND COOPERSBURG AROUND 520 PM.
LAT...LON 4068 7559 4054 7534 4043 7547 4042 7548
4062 7568
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:02 PM EDT | Special Weather Statement | PHI | Warren | 58 min |
| Sep 2, 7:09 AM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Sep 2, 7:16 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex | 89 min |
| Sep 2, 7:35 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 6 hr |
| Sep 2, 7:58 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 62 min |
| Sep 2, 8:17 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 3 hr |
| Sep 2, 8:58 AM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Sep 2, 9:37 AM EDT | Areal Flood Advisory | PHI | Camden | 113 min |
| Sep 2, 9:52 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester | 4 hr |
| Sep 2, 10:03 AM EDT | Areal Flood Advisory | PHI | Camden, Cumberland, Gloucester, Salem | 4 hr |
| Sep 2, 10:16 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 74 min |
| Sep 2, 10:35 AM EDT | Flash Flood Warning | PHI | Burlington, Camden | 5 hr |
| Sep 2, 10:50 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 3 hr |
| Sep 2, 11:31 AM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Sep 2, 12:28 PM EDT | Flash Flood Warning | PHI | Gloucester, Salem | 3 hr |
| Sep 2, 12:44 PM EDT | Flash Flood Warning | PHI | Hunterdon, Mercer | 4 hr |
| Sep 2, 12:47 PM EDT | Special Weather Statement | PHI | Hunterdon | 58 min |
| Sep 2, 2:03 PM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 3 hr |
| Sep 2, 2:42 PM EDT | Special Weather Statement | PHI | Atlantic | 48 min |
| Sep 2, 3:35 PM EDT | Areal Flood Warning | PHI | Camden | 9 hr |
| Sep 2, 3:44 PM EDT | Areal Flood Warning | PHI | Gloucester | 14 hr |
| Sep 2, 4:56 AM EDT | Special Weather Statement | PHI | Carbon | 49 min |
| Sep 2, 5:34 AM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 56 min |
| Sep 2, 10:29 AM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 76 min |
| Sep 2, 11:27 AM EDT | Areal Flood Advisory | PHI | Delaware, Montgomery, Philadelphia | 3 hr |
| Sep 2, 12:37 PM EDT | Flash Flood Warning | PHI | Delaware | 3 hr |
| Sep 2, 3:06 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 114 min |
| Sep 2, 3:14 PM EDT | Special Weather Statement | PHI | Northampton | 61 min |
| Sep 2, 4:02 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 43 min |
| Sep 2, 4:52 PM EDT | Special Weather Statement | PHI | Bucks | 38 min |
| Sep 2, 5:05 PM EDT | Areal Flood Advisory | PHI | Lehigh | 115 min |
| Sep 2, 5:39 PM EDT | Flash Flood Warning | PHI | Lehigh | 2 hr |
| Sep 2, 5:46 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| Sep 2, 6:57 PM EDT | Special Weather Statement | PHI | Montgomery | 48 min |
| Sep 2, 7:59 PM EDT | Special Weather Statement | PHI | Chester | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.